MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC

SMITH & NEPHEW MEDICAL LTD. PROFORE KIT LFF CASE 8; BANDAGE, ELASTIC
Model Number 66020626
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a treatment setup, on three (3) profore kit lff case 8 the layer #4, flexible cohesive bandage, becomes increasingly difficult to unroll the further down the roll it gets.Patient experiences increased tugging as product is applied, and product sometimes frays or punches through with holes.Treatment was completed with a backup device.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation, confirming the reported event.Visual inspection noted no obvious defects, functional evaluation confirmed the profore layer 4 was difficult to unwind.A documentation review has been conducted, confirming previous complaints of this nature, with corrective actions assigned, which established and inadequate standard operating procedure as the root cause.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.This investigation is now complete, with no additional corrective actions deemed necessary.

Brand Name
PROFORE KIT LFF CASE 8
Common Device Name
BANDAGE, ELASTIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12544303
Report Number8043484-2021-01802
Device Sequence Number16572205
Product Code FQM
UDI-Device Identifier05031844013883
UDI-Public05031844013883
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66020626
Device Catalogue Number66020626
Device Lot Number1244137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown